U.S. doctors online nowAsk doctors free
Burnet, TX
A 54-year-old male asked:

i have irregular skin pigmentation on my forearms, some darker tan and some lighter tan ( but not white) in a random pattern. old scars appear lighter also, almost white. maybe teniaversicolor? it is not itchy, flaky, scaly, red, irritated, raised

1 doctor answer1 doctor weighed in
Dr. Donald Colantino
Internal Medicine 61 years experience
Dermatologist: A dermatologist should examine you for diagnosis. Tinea versicolor or vitiligo are possibilities.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 35-year-old member asked:

Could a topical steroid applied to the face decrease inflamation in other areas of the body?

1 doctor answer2 doctors weighed in
Dr. Jeffrey Rosch
Allergy and Immunology 49 years experience
Steroids absorbed : Depending on which topical steroid, how much is applied to how much skin area, and for how long there could be enough systematic absorption for effects to other areas. Realize that would also imply greater likelyhood of systemic side effects.
Topsfield, MA
A 36-year-old female asked:

What causes a hemmorage in the eye following a retnial detatchment surgery.?

2 doctor answers2 doctors weighed in
Dr. Richard Bensinger
Ophthalmology 52 years experience
Vascular leaks: The retina is very thin, very fragile but richly endowed with blood vessels and it sits on another carpet of blood vessels. Re-attachment surgery has to restructure a detached retina in the presence of all of this vascular richness and fragility and sometimes smaller vessels can leak or even vessels at the site of entry into the eye. This will clear usually with time.
A 30-year-old female asked:

I have a problem with my hair..It falls alot.The doctor told me main problem is low iron..Ive been taking iron pills for months now.No improvement.?

1 doctor answer1 doctor weighed in
Dr. Dan Fisher
Internal Medicine 27 years experience
Needs re-eval: Conditions like this are often transient. Doesn't sound like you have proven iron deficiency and in any case you should be back up to normal by now. Sounds like you need to talk to your doc again.
A 36-year-old member asked:

My son is 6 and has been healthy. He started having seizures. He is under medication. Why can this be happening? No head injury or illness.

1 doctor answer1 doctor weighed in
Dr. James Ferguson
Pediatrics 46 years experience
Seizure disorder: The brain goes through a rather lengthy period of development& growth& continues to remodel itself until the late 20's. A seizure disorder, whether transient & benigh or long term, can emerge at any age & for a variety of reasons. Your dr or neurologist may have a clue for origin after tests, but a large percentage arise from no known reason & are labeled "ideopathic".
Thermal, CA
A 18-year-old male asked:

How can I cure/get rid of tinea versicolor...Have used selsun blue...Taken perscribed pills by dermatologists...Nothing works..Help!?

1 doctor answer2 doctors weighed in
Dr. Ralph Morgan Lewis
Family Medicine 38 years experience
Persistence: Tinea versicolor takes time to clear & often recurs. Perhaps prescription strength selenium sulfide lotion (2.5%) applied for 10 minutes daily for 7 days will work better than otc selsun blue (due to higher concentration of active ingredient). Washing clothing , bedding, bath linens (or perhaps using an ultraviolet wand) to destroy the fungus will speed recovery.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Oct 4, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.